MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO FLEX ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PHYSIO FLEX ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 5300M30
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11.Additional narrative: cloth tears or snags during implantation may result in exposure of a short segment of the wireform or a thread snag.In this case, the exposure of the nitinol wireform occurred following the final knot-tying of the core-knot and the surgeon decided to keep the device implanted.Without these barriers, nitinol will be exposed to circulation and complications may occur.Eventually, endothelial cells and fibrosis will encapsulate and cover this area which would minimize exposure to nitinol components.Until then, the potential for harm is thrombus formation and annular irritation.The device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that the nitinol core of a 31mm 5300m mitral ring was exposed during final knot-tying of the core-knot sutures around the posteromedial trigone.The mitral ring was implanted for mics mitral valvuloplasty to correct mitral regurgitation caused by p3 prolapse.The surgeon added artificial chordae tendineae to p3 to control regurgitation, then implanted the ring, and knotting was performed using a device, core-knot, around the anterolateral trigone, followed by around the posteromedial trigone.The sutures in both areas were knotted from the p2 toward trigone, respectively.During final knot-tying around the posteromedial trigone, the nitinol core punctured through the sewing ring cloth and became exposed.The ring was not explanted and remained implanted under the surgeon discretion.The patient outcome was reported as recovering.Per the reported information, no significant force was applied to the ring, or no damage to the sewing ring was caused by instruments.
 
Additional Manufacturer Narrative
H11.Additional narrative.Updated b5, d4, and h6.
 
Event or Problem Description
Customer report of nitinol core exposed on ring was unable to be confirmed through provided image.One photo of a implanted ring was provided.Multiple fasteners were visible on the ring.Customer report of exposed ring nitinol core was confirmed through video evaluation.It appeared in the video that the nitinol core wire was exposed at the end of the ring while suture fasteners were being attached to the ring.
 
Additional Manufacturer Narrative
Based on the information available, the complaint is able to be confirmed.There is no indication that cloth damage was present prior to the procedure.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PHYSIO FLEX ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key20640830
Report Number2015691-2024-08452
Device Sequence Number7489078
Product Code KRH
UDI-Device Identifier00690103206197
UDI-Public(01)00690103206197(17)290502(11)240503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5300M30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/06/2024
12/06/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/27/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown